Alert archive / Mississippi / Special Weather Statements in 2021
Special Weather Statement, NWS Jackson, MS
NWS Jackson, MS issued this special weather statement at Jun 27, 2021, 5:13 PM CDT for Covington County, Mississippi. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 27, 2021, 5:13 PM CDT (22:13 UTC)
- Expired
- Jun 27, 2021, 6:15 PM CDT
- In force
- 62 min
- Issued by
- NWS Jackson, MS
County Covington County, MS
The radar
The Jackson/Brandon,MS radar (KDGX), 74 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Jackson, MS (KJAN), launched 12:00Z, 10.2 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 589 J/kg
- Mixed-layer CIN
- -31 J/kg
- Mixed-layer LCL
- 710 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 9 m²/s²
- 0-3 km storm-relative helicity
- 21 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
373
WWUS84 KJAN 272213
SPSJAN
Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Sun Jun 27 2021
MSZ056-065-272315-
Smith MS-Covington MS-
513 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH AND
NORTHEASTERN COVINGTON COUNTIES UNTIL 615 PM CDT...
At 512 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles southeast of Taylorsville, or 11 miles southwest of Stringer,
moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Taylorsville around 540 PM CDT.
Other locations impacted by this storm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8965 3197 8943 3183 8931 3181 8931
3180 8932 3180 8940 3163 8940
TIME...MOT...LOC 2212Z 149DEG 17KT 3172 8936
$$
TWWhat forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this special weather statement went out at Jun 27, 3:08 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, Jun 27, 3:08 PM CDT, 2 hours 5 minutes before
Area Forecast Discussion National Weather Service Jackson MS 308 PM CDT Sun Jun 27 2021 .DISCUSSION... Tonight & Monday... Tonight: A quiet night is in store as sfc ridging builds in & convection begins to wane shortly after sunset. Northern Gulf Coast will be caught in between two cold core lows, one moving into south TX/northern Mexico & another open wave over the FL peninsula. With abundant low-level moisture, near to slightly above normal lows are expected in the low 70s. Monday: As open wave traverses to the W across the FL panhandle & N Gulf Coast, stagnant sfc/upper air pattern will remain. Continued moisture advection & gradual ascent from approaching open wave will help rain chances to be more expansive to the N/NE than today. Scattered to numerous showers & storms are expected, especially SW half of a line from Greenville to Jackson to Hattiesburg. Some low-level WAA will ensue & heat & humidity will only slightly increase, with highs in upper 80s-low 90s & heat indices around 100 degrees. A little more destabilization & cold pool potential could bring a few gusty showers or isolated storms, especially in an W/NW bowing segments. /DC/ Monday night through Saturday night...Showers will diminish during the evening hours on Monday, leaving partly cloudy skies overnight, with lows in the low 70s. Weak upper ridging will continue to prevail on Tuesday, with isolated to scattered showers and thunderstorms once again, with highs in the low 90s. The ridge will continue to weaken on Wednesday and as result, expect a little more widespread coverage of storms. The upper ridge will shift east of the area by Thursday, as an upper trough dips southward into the Ohio Valley. Both the GFS/ECMWF are in pretty good agreement on the timing of this feature as we move into the weekend. Expect an increase in shower/thunderstorms activity on Thursday, but especially on Friday as the trough drags an anomalous cold front into north Mississippi. The GFS indicates 2.0 plus PWATS across the area on Friday and this combined with the front, expect widespread thunderstorm activity. The boundary will slowly move south across the area Friday night with continued showers/thunderstorms. With the increase in clouds/thunderstorms temperatures should be cooler on Friday, with highs in the mid/upper 80s. The front will continue to move south of the area on Saturday, ushering cooler/drier air. Highs on Saturday will top out in the mid 80s. Expect cooler lows Saturday night, ranging from the mid 60s north to around 70 in the south. /15/ && .AVIATION... 18Z TAF discussion: VFR flight cats are ongoing across the region, with some scattered light SHRA/TSRA near HBG & PIB. Expect these to move W/NW & get close to JAN, HKS & possibly MEI by late aftn. Lower confidence exists in I-20 corridor TAF sites being impacted. Thus, did not introduce in this forecast. Winds will mainly E-SE around 10-15mph with brief higher gusts. Expect any light SHRA/TSRA to wind down between 28/00-02Z, with MEI possibly on the later side. Some low MVFR-IFR flight cats, due to low cigs/stratus & MVFR vis/fog, are expected to redevelop between 28/08-10Z. This will linger through 28/13-14Z at JAN, HKS, MEI & especially Hwy 84 corridor TAF sites of HBG & PIB. More coverage of showers & storms are expected Monday, with a little stronger wind Monday. /DC/ && .PRELIMINARY POINT TEMPS/POPS... Jackson 72 91 71 91 / 12 32 9 22 Meridian 69 91 69 91 / 17 22 9 38 Vicksburg 73 92 71 94 / 17 48 12 18 Hattiesburg 72 90 70 91 / 20 51 5 39 Natchez 72 90 70 91 / 22 67 8 25 Greenville 73 91 72 91 / 9 29 13 19 Greenwood 72 92 71 92 / 8 24 12 22 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...None. LA...None. AR...None. && DC/15
Hazardous weather outlook, Jun 27, 2:37 PM CDT, 2 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Jackson MS 237 PM CDT Sun Jun 27 2021 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 281945- Ashley-Chicot-Morehouse-West Carroll-East Carroll-Richland- Madison LA-Franklin LA-Catahoula-Tensas-Concordia-Bolivar- Sunflower-Leflore-Grenada-Carroll-Montgomery-Webster-Clay-Lowndes- Choctaw-Oktibbeha-Washington-Humphreys-Holmes-Attala-Winston- Noxubee-Issaquena-Sharkey-Yazoo-Madison MS-Leake-Neshoba-Kemper- Warren-Hinds-Rankin-Scott-Newton-Lauderdale-Claiborne-Copiah- Simpson-Smith-Jasper-Clarke-Jefferson-Adams-Franklin MS-Lincoln- Lawrence-Jefferson Davis-Covington-Jones-Marion-Lamar-Forrest- 237 PM CDT Sun Jun 27 2021 This hazardous weather outlook is for portions of southeast Arkansas, northeast Louisiana, central Mississippi, north central Mississippi, and south central Mississippi. .DAY ONE...Tonight and Monday The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday night through Saturday The probability for widespread hazardous weather is low. .SPOTTER CALL TO ACTION STATEMENT... The activation of storm spotters, HAM radio operators, and emergency management personnel in support of severe weather operations is not expected through next Saturday. 23 && ...HAZARD LEGEND... No short term hazards expected. ...USEFUL WEATHER WEB PAGES (URLS)... NWS JAN Home page... https://www.weather.gov/jan Stay Aware, Stay Safe NWS JAN Briefing Page... https://www.weather.gov/jan/safe Latest Weather Briefing... https://www.weather.gov/jan/weather_briefing Tropical page... https://www.weather.gov/srh/tropical?office=jan National Hurricane Center Home Page... https://www.nhc.noaa.gov/ Find NWS JAN on Facebook... https://www.facebook.com/NWSJacksonMS Follow NWS JAN on Twitter... @NWSJacksonMS Follow NWS JAN on Youtube... https://www.youtube.com/user/NWSJacksonMiss
In the hours before
Special weather statement, Jun 27, 2:17 PM CDT, 2 hours 56 minutes before
Special Weather Statement
National Weather Service Jackson MS
217 PM CDT Sun Jun 27 2021
MSZ064-072-073-272000-
Jefferson Davis MS-Lamar MS-Marion MS-
217 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHEASTERN MARION...
NORTHWESTERN LAMAR AND SOUTHERN JEFFERSON DAVIS COUNTIES UNTIL 300 PM
CDT...
At 217 PM CDT, Meteorologists were tracking a strong thunderstorm
over Improve, or 10 miles northeast of Columbia, moving northwest at
20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Bunker Hill around 225 PM CDT.
Other locations impacted by this storm include Bassfield.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3147 8993 3158 8970 3156 8964 3154 8960
3151 8960 3151 8959 3144 8959 3143 8958
3143 8954 3130 8948 3123 8986
TIME...MOT...LOC 1917Z 152DEG 17KT 3138 8972
TWSpecial weather statement, Jun 27, 2:45 PM CDT, 2 hours 28 minutes before
Special Weather Statement
National Weather Service Jackson MS
245 PM CDT Sun Jun 27 2021
MSZ064-065-272045-
Jefferson Davis MS-Covington MS-
245 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT WESTERN COVINGTON AND NORTHERN
JEFFERSON DAVIS COUNTIES UNTIL 345 PM CDT...
At 244 PM CDT, Meteorologists were tracking a strong thunderstorm
near Carson, or 12 miles southwest of Collins, moving northwest at 20
mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Lone Star around 300 PM CDT.
Prentiss around 305 PM CDT.
Clem around 315 PM CDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3154 8960 3158 8970 3150 8987 3169 8998
3176 8997 3178 8963 3143 8945 3143 8958
TIME...MOT...LOC 1944Z 152DEG 19KT 3154 8973
TWSpecial weather statement, Jun 27, 4:40 PM CDT, 33 minutes before
Special Weather Statement National Weather Service Jackson MS 440 PM CDT Sun Jun 27 2021 MSZ066-272215- Jones MS- 440 PM CDT Sun Jun 27 2021 ...A STRONG THUNDERSTORM WILL AFFECT CENTRAL JONES COUNTY UNTIL 515 PM CDT... At 440 PM CDT, Meteorologists were tracking a strong thunderstorm near Ellisville, moving northwest at 25 mph. Winds in excess of 40 mph will be possible with this storm. This strong thunderstorm will be near... Laurel and Ellisville around 450 PM CDT. PRECAUTIONARY/PREPAREDNESS ACTIONS... High winds can bring down trees and large limbs resulting in serious injury or property damage. Exercise extreme caution when outdoors during such strong winds...and be especially aware of older trees. && LAT...LON 3157 8904 3145 8916 3162 8932 3173 8919 TIME...MOT...LOC 2140Z 144DEG 20KT 3157 8916 TW
Special weather statement, Jun 27, 5:03 PM CDT, 10 minutes before
Special Weather Statement
National Weather Service Jackson MS
503 PM CDT Sun Jun 27 2021
MSZ066-272245-
Jones MS-
503 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN JONES COUNTY UNTIL
545 PM CDT...
At 503 PM CDT, Meteorologists were tracking a strong thunderstorm 7
miles northwest of Ellisville, moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Hebron around 515 PM CDT.
Other locations impacted by this storm include Soso.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3163 8940 3180 8940 3180 8927 3161 8920
3153 8930
TIME...MOT...LOC 2203Z 147DEG 16KT 3167 8931
TWSpecial weather statement, Jun 27, 5:13 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Jackson MS
513 PM CDT Sun Jun 27 2021
MSZ056-065-272315-
Smith MS-Covington MS-
513 PM CDT Sun Jun 27 2021
...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN SMITH AND
NORTHEASTERN COVINGTON COUNTIES UNTIL 615 PM CDT...
At 512 PM CDT, Meteorologists were tracking a strong thunderstorm 9
miles southeast of Taylorsville, or 11 miles southwest of Stringer,
moving northwest at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
This strong thunderstorm will be near...
Taylorsville around 540 PM CDT.
Other locations impacted by this storm include Mize.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
High winds can bring down trees and large limbs resulting in serious
injury or property damage. Exercise extreme caution when outdoors
during such strong winds...and be especially aware of older trees.
&&
LAT...LON 3182 8965 3197 8943 3183 8931 3181 8931
3180 8932 3180 8940 3163 8940
TIME...MOT...LOC 2212Z 149DEG 17KT 3172 8936
TWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 27, 2:17 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 43 min |
| Jun 27, 2:45 PM CDT | Special Weather Statement | JAN | Jefferson Davis | 60 min |
| Jun 27, 4:40 PM CDT | Special Weather Statement | JAN | Jones | 35 min |
| Jun 27, 5:03 PM CDT | Special Weather Statement | JAN | Jones | 42 min |
| Jun 27, 5:29 PM CDT | Special Weather Statement | JAN | Jasper | 46 min |
| Jun 27, 5:40 PM CDT | Special Weather Statement | JAN | Smith | 65 min |
| Jun 27, 5:54 PM CDT | Special Weather Statement | JAN | Jasper | 51 min |
| Jun 27, 6:10 PM CDT | Special Weather Statement | JAN | Smith | 50 min |
| Jun 27, 6:32 PM CDT | Special Weather Statement | JAN | Rankin, Scott | 43 min |
| Jun 27, 6:37 PM CDT | Special Weather Statement | JAN | Clarke | 38 min |
Nearby
Special Weather Statements in Mississippi, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.